Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 337, NWS Wichita, KS

August 17, 2009Butler County, Cowley County, Sumner County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 17, 2009, 8:27 AM CDT for Butler County, Cowley County, Sumner County, Kansas. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 17, 2009, 8:27 AM CDT (13:27 UTC)
Expired
Aug 17, 2009, 9:30 AM CDT
In force
63 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Butler County, KS, Cowley County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 48 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 17, 9:02 AM CDTTSTM WND GST 604 W South Haven, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 1.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2009-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2009-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1355 J/kg
Mixed-layer CIN
-180 J/kg
Mixed-layer LCL
1077 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 171327
SVRICT
KSC015-035-191-171430-
/O.NEW.KICT.SV.W.0337.090817T1327Z-090817T1430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
827 AM CDT MON AUG 17 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COWLEY COUNTY IN SOUTH CENTRAL KANSAS.
  SUMNER COUNTY IN SOUTH CENTRAL KANSAS.
  SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 930 AM CDT.

* AT 826 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
  UP TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 9 MILES NORTHWEST OF DOUGLASS TO MAYFIELD...AND MOVING
  SOUTHEAST AT 30 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ARKANSAS CITY...BELLE PLAINE...CONWAY SPRINGS...DEXTER...
  DOUGLASS...GEUDA SPRINGS...HUNNEWELL...MAPLE CITY...MAYFIELD...
  OXFORD...SOUTH HAVEN...UDALL...WELLINGTON...WINFIELD...PERTH...
  RIVERDALE...ROCK...STROTHER FIELD AIRPORT...WELLINGTON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

&&

LAT...LON 3699 9752 3741 9766 3748 9731 3747 9715
      3752 9714 3762 9695 3700 9656 3698 9694
TIME...MOT...LOC 1327Z 308DEG 27KT 3758 9714 3732 9754

$$

JAKUB
1 follow-up statement
000 
WWUS53 KICT 171406
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
906 AM CDT MON AUG 17 2009

KSC015-035-191-171430-
/O.CON.KICT.SV.W.0337.000000T0000Z-090817T1430Z/
BUTLER KS-SUMNER KS-COWLEY KS-
906 AM CDT MON AUG 17 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY...
SUMNER AND SOUTHWESTERN BUTLER COUNTIES UNTIL 930 AM CDT...

AT 900 AM CDT...TRAINED WEATHER SPOTTERS REPORTED 60 MPH WINDS 7 
MILES EAST OF CALDWALL.  AT 902 AM CDT...NATIONAL WEATHER SERVICE 
METEOROLOGISTS WERE TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE 
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF ROCK TO 8 MILES 
NORTHWEST OF GEUDA SPRINGS...MOVING SOUTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR WINFIELD BY 910 AM CDT.
  NEAR GEUDA SPRINGS BY 915 AM CDT.
  NEAR ARKANSAS CITY BY 930 AM CDT.

THESE DANGEROUS STORMS WILL ALSO AFFECT HUNNEWELL AND STROTHER FIELD
AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE 
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE 
AREA.

&&

LAT...LON 3699 9752 3741 9766 3748 9731 3747 9715
      3752 9714 3762 9695 3700 9656 3698 9694
TIME...MOT...LOC 1404Z 308DEG 27KT 3741 9687 3715 9727

$$

URBAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 6:54 AM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Aug 17, 6:54 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
654 AM CDT MON AUG 17 2009

.UPDATE...
UPDATED GRIDS FOR CURRENT RADAR TRENDS. CURRENTLY A LINE OF STORMS
IS ON A NE TO SW LINE ACROSS CENTRAL KANSAS AS WELL AS SOME
CONVECTION FIRING ALONG A SURFACE FRONT IN SOUTH CENTRAL KANSAS.
EXPECT STORMS TO MAINTAIN THROUGHOUT THE DAY...WITH THIS THINKING
INCREASED POPS IN SOUTH CENTRAL AND SOUTHEAST KANSAS.

DUNTEN
&&

.AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
LATEST RADAR LOOP WAS SHOWING THE MESOSCALE CONVECTIVE SYSTEM (MCS)
TRACKING QUICKLY SOUTHEAST ACROSS THE FORECAST AREA IN ASSOCIATION
WITH A STRONG COLD POOL. THIS MCS SHOULD AFFECT THE HUT TAF SITE
SHORTLY AND THE ICT TAF SITE BY 13Z. WE ALSO EXTRAPOLATED THE MCS
IN SOUTH CENTRAL KANSAS FOR THE CNU TAF SITE TO ARRIVE AROUND 15Z.
THE CNU TAF SITE MAY ALSO SEE SOME OF THE THUNDERSTORM ACTIVITY
NEAR WINFILED BY AROUND 15Z OR SO. AFTER THIS MCS MOVES THROUGH
THE AREA THIS MORNING...THE ATMOSPHERE MAY STABILIZE FOR A WHILE. LATE
THIS AFTERNOON INTO TONIGHT...WE WILL HAVE TO WATCH TO SEE WHERE
THE MAIN SYNOPTIC BOUNDARY SETS UP. WE WILL NOT MENTION AND VCTS
AFTER THE MORNING CONVECTION.

COX
&&

.PREV DISCUSSION... /ISSUED 400 AM CDT MON AUG 17 2009/

UPDATE...
WE MADE SOME CHANGES SINCE THE PREVIOUS DISCUSSION TO MENTION
HIGHER CHANCES FOR SHOWERS AND THUNDERSTORMS IN CENTRAL KANSAS
THIS MORNING. LATEST RADAR LOOP WAS SHOWING GOOD ISENTROPIC LIFT
AROUND 315K AHEAD OF THE MAIN CLUSTER OF STORMS IN NORTHWEST
KANSAS. THIS ACTIVITY SHOULD CONTINUE TO PUSH THROUGH THAT AREA
THIS MORNING WITH SOME POTENTIAL FOR STRONG TO SEVERE STORMS DUE
TO GOOD SHEAR 0-6KM VALUES AROUND 35-40KTS.

COX

PREV DISCUSSION... /ISSUED 319 AM CDT MON AUG 17 2009/

DISCUSSION...

THE MAIN CONCERN WITH THIS FORECAST PACKAGE IS THE TIMING AND
PLACEMENT OF THE CONVECTION DURING THE NEXT COUPLE OF DAYS.

TODAY:
LATEST RADAR LOOP WAS SHOWING SOME ELEVATED CONVECTION TRYING TO
DEVELOP OVER SOUTH CENTRAL KANSAS WITHIN A ZONE OF DECENT ISENTROPIC
LIFT BETWEEN 310-315K. HOWEVER...IT IS HAVING A DIFFICULT TIME
OVERCOMING THE CAP OVER THIS REGION. MOST UNSTABLE CAPES WITHIN THIS
ISENTROPIC LAYER IS NEAR 2000 J/KG WITH GOOD 1-6KM SHEAR VALUES
AROUND 35-40KTS ACROSS SOUTH CENTRAL KANSAS. IF ANY STORMS CAN
DEVELOP DURING THE NEXT COUPLE OF HOURS THEN THEY MAY BECOME STRONG
TO SEVERE. IF ANY CONVECTION CAN GET GOING...THEN IT WOULD MOST
LIKELY LIFT NORTHEAST INTO NORTHEAST KANSAS BY MID MORNING. WE ARE
ALSO WATCHING ANOTHER CLUSTER OF HIGH BASED STORMS MOVING THROUGH
NORTHWEST KANSAS. THIS ACTIVITY WAS PROPAGATING TO SOUTHEAST INTO
THE BETTER INSTABILITY. VAD WIND PROFILE FROM DODGE CITY WAS
STARTING TO SHOW SOME UPSLOPE FLOW BETWEEN 4-6KFT. IF THIS ACTIVITY
CAN BETTER ROOTED IN THE BOUNDARY LAYER IT MAY BE ABLE TO MAINTAIN
ITSELF THIS MORNING AND POSSIBLY MOVE INTO SOUTH CENTRAL KANSAS
LATER THIS MORNING. WE WILL HAVE TO KEEP AN EYE ON HOW THIS
EVOLVES.

THE REMAINDER OF THE DAY...THE MAIN FOCUS WILL BE THE AMOUNT OF LOW
LEVEL CONVERGENCE ON THE SURFACE BOUNDARY. THE GFS SEEMS TO BE THE
MOST AGGRESSIVE MODEL IN SHOWING STRONG LOW LEVEL CONVERGENCE
DEVELOPING ON THE BOUNDARY THIS AFTERNOON. OF COURSE THIS WILL BE
HIGHLY DEPENDENT ON HOW MUCH SUN WILL TAKE PLACE TODAY. IF WE SEE A
LOT OF SUN SOUTH OF THE BOUNDARY AND QUITE A BIT OF STRATUS BEHIND
THE BOUNDARY...I WOULD SUSPECT THAT WE WOULD DEVELOP GOOD LOW LEVEL
CONVERGENCE ON THE BOUNDARY DUE TO STRONG DIFFERENTIAL HEATING. WE
WILL PLAY THIS ROUTE FOR NOW AND KEEP A CHANCE OF THUNDERSTORMS
ALONG AND SOUTH OF THE BOUNDARY. WE ALSO RAISED TEMPERATURES INTO
THE MID 90S SOUTH OF THE BOUNDARY THIS AFTERNOON.

TONIGHT:
THE MODELS ARE STILL FAIRLY CONSISTENT IS SHOWING A LOT OF RAINFALL
DEVELOPING OVER THE AREA TONIGHT. THE MAIN QUESTION IS THE TIMING
AND PLACEMENT OF THE AXIS OF HEAVY RAINFALL. THE NAM/GFS ARE KEYING
IN ON AREAS ON AREAS MAINLY NORTH OF HIGHWAY 400 OVERNIGHT WHILE HPC
IS GOING WITH HIGHER RAINFALL AMOUNTS NEAR THE KS/OK BORDER. WE ARE
FAVORING AREAS AROUND HIGHWAY 400 SINCE THE 850-300MB FLOW WILL
GENERALLY BE WEST TO EAST AND LOW LEVEL JET DOES NOT APPEAR TO BE
THAT STRONG. IF WE SEE A LOT OF CONVECTION DEVELOP ALONG THE
BOUNDARY DURING THE EVENING THEN HEAVY RAINFALL LOOKS TO BE A GOOD
BET ALONG WITH SOME STRONG TO SEVERE STORMS. DUE TO SO MUCH
UNCERTAINTY ON HOW THINGS WILL EVOLVE AT THIS POINT WE WILL HOLD OFF
ON A FLASH FLOOD WATCH...BUT IT CERTAINLY BEARS WATCHING.

TUESDAY-TUESDAY NIGHT:
THE MODELS ARE CONTINUING TO SHOW THE SURFACE BOUNDARY HANGING
AROUND THE AREA DURING THE TIME FRAME WITH THE UPPER LEVEL FLOW
FAVORING AN UNSETTLED PATTERN. AS A RESULT...WE PLAN ON KEEPING A
CHANCE OF RAIN AND THUNDERSTORMS DURING THIS TIMEFRAME. AT THIS
TIME...IT APPEARS LIKE THE BEST CHANCE MAY BE TUESDAY NIGHT AS A
POTENTIAL MESOSCALE CONVECTIVE SYSTEM MOVES FROM THE HIGH PLAINS
INTO THE FORECAST AREA.

WEDNESDAY-WEDNESDAY:
ANOTHER POTENTIAL VORTICITY ANOMALY IS EXPECTED TO MOVE THROUGH THE
PLAINS ON WEDNESDAY AND CAUSE THE SURFACE BOUNDARY TO LIFT TO THE
NORTH DURING THE DAY. HOWEVER...THIS BOUNDARY IS EXPECTED TO PUSH
SOUTHEAST DURING THE AFTERNOON AND MAY TRIGGER MORE CONVECTION.

THURSDAY-FRIDAY:
WE WILL MOST LIKELY SEE A BREAK FROM THE SHOWERS AND THUNDERSTORMS
DURING THIS TIMEFRAME AS THE UPPER LEVEL TROF MOVES INTO THE
MISSISSIPPI VALLEY. THIS WILL ALLOW FOR SURFACE HIGH PRESSURE TO
BUILD INTO THE AREA ALONG WITH MOSTLY SUNNY AND DRY CONDITIONS.

COX

AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
THERE ARE TWO AREAS OF CONVECTION TONIGHT...ONE ACROSS SOUTHEAST
KANSAS AND NORTHEAST OKLAHOMA ALONG AND AHEAD OF A SURFACE
BOUNDARY...AND THE OTHER ACROSS CENTRAL/NORTHEAST KANSAS
ASSOCIATED WITH THE LOW LEVEL JET. THE SOUTHEAST KS STORMS ARE
EXPECTED TO MOVE EASTWARD AND SHOULD THEREFORE NOT AFFECT KCNU
AFTER 06Z. OTHERWISE...ADDED TSRA WHERE CONFIDENCE IS HIGHEST FOR
TONIGHT...AND INCLUDED ONLY VCTS OR CB WHERE CONFIDENCE IS LOWER.
STRONG WIND GUSTS ARE POSSIBLE WITH ANY OF THESE STORMS...AS WELL
AS LARGE HAIL.

SCHRECK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    91  66  84  70 /  50  60  40  40
HUTCHINSON      85  65  84  68 /  40  60  40  40
NEWTON          86  65  84  68 /  60  60  40  40
ELDORADO        89  66  84  70 /  60  60  40  40
WINFIELD-KWLD   95  68  86  72 /  60  60  50  40
RUSSELL         81  62  82  64 /  60  40  20  40
GREAT BEND      83  63  83  64 /  50  50  30  40
SALINA          82  62  83  67 /  60  40  20  40
MCPHERSON       84  64  83  67 /  50  50  30  40
COFFEYVILLE     96  68  86  72 /  60  50  50  40
CHANUTE         92  66  85  71 /  60  50  50  40
IOLA            89  66  84  70 /  60  50  50  40
PARSONS-KPPF    94  68  86  72 /  60  50  50  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 17, 6:41 AM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
641 AM CDT MON AUG 17 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-181145-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
641 AM CDT MON AUG 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL CONTINUE
TO DEVELOP THIS MORNING ACROSS THE REGION. THE MAIN THREATS WITH
THESE STORMS WILL BE ISOLATED WIND GUSTS UP TO 60 MPH.AND POCKETS
OF HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING.

MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA LATE
THIS AFTERNOON AND TONIGHT...ESPECIALLY NEAR THE STATIONARY
FRONTAL BOUNDARY IN SOUTH CENTRAL KANSAS. THESE STORMS MAY ALSO
BECOME STRONG OR SEVERE...BUT THE MAIN THREATS WILL BE VERY HEAVY
RAINFALL WHICH MAY PRODUCE LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY ACROSS PORTIONS
OF SOUTHERN KANSAS OR NORTHERN OKLAHOMA THROUGH TUESDAY NIGHT...
THUS
KEEPING THUNDERSTORM CHANCES IN THE FORECAST. PERIODIC BOUTS OF
STRONG TO MARGINALLY SEVERE STORMS ARE ANTICIPATED TUESDAY AND
TUESDAY NIGHT ALONG AND NORTH OF THE FRONTAL ZONE...WHICH MAY
LEAD TO HEAVY RAINFALL AMOUNTS AND LOCALIZED FLOODING CONCERNS.
STAY TUNED FOR LATER FORECASTS AND OUTLOOKS.

FINALLY...ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE LATE
WEDNESDAY THROUGH EARLY THURSDAY...AS A STRONG COLD FRONT DROPS
SOUTHEAST ACROSS THE PLAINS. STRONG STORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, Aug 17, 6:57 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
657 AM CDT MON AUG 17 2009

KSZ069-171230-
BUTLER-
657 AM CDT MON AUG 17 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER COUNTY...

AT 654 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LEON...OR 14 MILES SOUTH OF EL DORADO...
AND MOVING EAST AT 25 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

JAKUB
Special weather statement, Aug 17, 7:09 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
709 AM CDT MON AUG 17 2009

KSZ067-068-082-083-091-092-171300-
HARPER-HARVEY-KINGMAN-RENO-SEDGWICK-SUMNER-
709 AM CDT MON AUG 17 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARPER...HARVEY...KINGMAN...RENO...SEDGWICK AND
SUMNER COUNTIES...

AT 707 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG OUTFLOW WINDS FROM THUNDERSTORMS...ALONG A LINE EXTENDING
FROM 7 MILES NORTHWEST OF HALSTEAD...TO 9 MILES SOUTH OF HAVEN TO 6
MILES SOUTH OF KINGMAN...AND MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS AROUND 50 MPH ARE EXPECTED AHEAD OF THESE STORMS.

JAKUB
Special weather statement, Aug 17, 7:30 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
730 AM CDT MON AUG 17 2009

KSZ053-069-171315-
BUTLER-CHASE-
730 AM CDT MON AUG 17 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER AND CHASE COUNTIES...

AT 726 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG OUTFLOW WINDS FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
7 MILES NORTHWEST OF MATFIELD GREEN TO WHITEWATER...AND MOVING EAST
AT 40 MPH.

WIND GUSTS TO 50 MPH ARE EXPECTED WITH THESE OUTFLOW WINDS AHEAD OF
THE THUNDERSTORMS.

JAKUB
Local storm report, Aug 17, 7:55 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
755 AM CDT MON AUG 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 AM     TSTM WND GST     ATTICA                  37.24N 98.23W
08/17/2009  M59 MPH          HARPER             KS   MESONET

            MEASURED BY KSN MESONET.

&&

MRS
Special weather statement, Aug 17, 8:02 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
802 AM CDT MON AUG 17 2009

KSZ053-069-070-083-092-093-171400-
BUTLER-CHASE-COWLEY-GREENWOOD-SEDGWICK-SUMNER-
802 AM CDT MON AUG 17 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER...CHASE...COWLEY...GREENWOOD...SEDGWICK AND
EASTERN SUMNER COUNTIES...

AT 758 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EL DORADO TO
VIOLA...AND MOVING SOUTHEAST AT 35 MPH.

WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

JAKUB
Local storm report, Aug 17, 8:19 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
819 AM CDT MON AUG 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 AM     TSTM WND GST     10 N EL DORADO          37.97N 96.86W
08/17/2009  E60 MPH          BUTLER             KS   EMERGENCY MNGR

&&

MRS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 7:14 PM CDTSevere Thunderstorm WarningICTButler61 min
Aug 16, 7:34 PM CDTSevere Thunderstorm WarningICTSumner56 min
Aug 16, 7:55 PM CDTSevere Thunderstorm WarningICTButler, Greenwood52 min
Aug 16, 8:12 PM CDTSevere Thunderstorm WarningICTButler, Cowley53 min
Aug 16, 8:23 PM CDTSevere Thunderstorm WarningICTSumner67 min
Aug 16, 8:40 PM CDTSevere Thunderstorm WarningICTButler40 min
Aug 16, 8:54 PM CDTAreal Flood WarningICTSumner2 hr
Aug 16, 11:46 PM CDTAreal Flood WarningICTLabette, Montgomery10 hr
Aug 17, 4:17 AM CDTSevere Thunderstorm WarningICTLincoln, Russell24 min
Aug 17, 4:52 AM CDTSevere Thunderstorm WarningICTRussell37 min
Aug 17, 7:43 AM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sumner62 min
Aug 17, 8:47 AM CDTAreal Flood WarningICTButler6 hr
Aug 17, 8:55 AM CDTAreal Flood WarningICTLabette, Montgomery12 hr
Aug 17, 9:27 AM CDTSevere Thunderstorm WarningICTChautauqua, Cowley, Elk, Sumner53 min
Aug 17, 9:54 AM CDTAreal Flood WarningICTCowley, Sumner8 hr
Aug 17, 10:48 AM CDTSevere Thunderstorm WarningICTCowley, Sumner19 min
Aug 17, 11:48 AM CDTFlood WatchICTAllen, Butler, Chautauqua, Cowley, Elk, Greenwood and 11 more38 hr
Aug 17, 1:36 PM CDTAreal Flood WarningICTGreenwood4 hr
Aug 17, 2:04 PM CDTAreal Flood WarningICTChautauqua, Elk5 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.